Alert archive / Nevada / Flash Flood Warnings in 2025
Flash Flood Warning 11, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Aug 26, 2025, 4:10 PM PDT for Lyon County, Storey County, Washoe County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2025, 4:10 PM PDT (23:10 UTC)
- Expired
- Aug 26, 2025, 6:16 PM PDT
- In force
- 2 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 48 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191
WGUS55 KREV 262310
FFWREV
NVC019-029-031-270145-
/O.NEW.KREV.FF.W.0011.250826T2310Z-250827T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Reno NV
410 PM PDT Tue Aug 26 2025
The National Weather Service in Reno has issued a
* Flash Flood Warning for...
Central Lyon County in west central Nevada...
Storey County in western Nevada...
Southern Washoe County in western Nevada...
* Until 645 PM PDT.
* At 410 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Virginia City, Dayton, Six Mile Canyon, Nv 341 At Washoe-Storey Co
Line and Gold Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3936 11962 3938 11953 3932 11949 3926 11966
3933 11968
FLASH FLOOD...RADAR INDICATED
$$
CM1 follow-up statement
166
WGUS75 KREV 270116
FFSREV
Flash Flood Statement
National Weather Service Reno NV
616 PM PDT Tue Aug 26 2025
NVC019-029-031-270126-
/O.CAN.KREV.FF.W.0011.000000T0000Z-250827T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lyon NV-Storey NV-Washoe NV-
616 PM PDT Tue Aug 26 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL LYON, STOREY AND
SOUTHERN WASHOE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 900 PM PDT for portions of
California and western Nevada.
&&
LAT...LON 3936 11962 3938 11953 3932 11949 3926 11966
3933 11968
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 11:33 AM PDT, 4 hours 37 minutes earlier. Its key messages:
- * Slow-moving, wet thunderstorms continue to bring an elevated risk of flash flooding through this evening, especially over urban areas and burn scars. * Additional showers and storms are expected Wednesday, but a drying trend will reduce thunderstorm activity Thursday onward. * Cooler temperatures persist until warming settles in later this week.
Area forecast discussion, Aug 26, 11:33 AM PDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Reno NV 1133 AM PDT Tue Aug 26 2025 .KEY MESSAGES... * Slow-moving, wet thunderstorms continue to bring an elevated risk of flash flooding through this evening, especially over urban areas and burn scars. * Additional showers and storms are expected Wednesday, but a drying trend will reduce thunderstorm activity Thursday onward. * Cooler temperatures persist until warming settles in later this week. && .DISCUSSION... Deep monsoonal moisture combined with sufficient afternoon heating will provide another round of thunderstorms today. A handful of showers and thunderstorms are already kicking up along the western periphery of an expansive cloud deck that covers much of the Basin and Range. Primary risk with storms today will be flash flooding, but we can't rule out small hail, strong gusty winds, and of course lightning concerns remain as well. Flash Flood Concerns: A flash flood watch has been issued for much of the Sierra and northeastern California today and will be in effect from noon to 9pm. Heavy rain this week may have saturated the ground for many mountain locations in the Sierra with rain amounts 1 to 3 inches. Any additional rainfall will be quick to run off due to the already saturated soils, especially for burn areas. Timing: With the widespread cloud deck across the Basin and Range areas, mostly east of Highway 395, thunderstorm development will be delayed until more clearing occurs. West of that periphery, a handful of storms are already firing with showers near Hawthorne and over/near Mt Rose Summit. The most widespread activity will kick off between 1p-3p for western Nevada and spread eastward into the Basin and Range between 2p-8p. Outflows may propagate and kick off storms well past 8p tonight, especially across western NV, with some simulations holding onto showers for along and south of I80 through early Wednesday morning. Wednesday Weather: Plan on another active day of storms and showers with similar concerns for flash flooding, hail, lightning, and winds. Simulations have been leaning toward less widespread activity, but with the deep monsoon moisture in place, we will still have quite a few storms out and about to monitor. Thursday offers the first day of 'relief' as moisture is projected to become more limited across the Sierra and western Nevada. Even still with precipitable water values around 0.5-0.7", we are still well within a thunderstorm-producing air mass. The risk may shift from heavy rain and flash flooding to strong, dry outflow winds but we will have to see just how much moisture scours out and how much lingers on through the end of the week. -Edan && .AVIATION... Scattered thunderstorms are the primary concern today, especially between 19Z and 03Z. Heavy rain and IFR conditions, strong outflow winds, small hail, and frequent lightning are the main threats with any thunderstorms near regional terminals. The best chance (40-50%) of thunderstorm impacts exists at KMMH with lesser odds of 30-40% at other terminals. Periods of fog and IFR conditions will return overnight and persist at KTRK through 15-16Z before dissipating. Otherwise, VFR conditions and areas of mid-upper clouds will prevail for tomorrow morning. Light rain showers may persist overnight through 12z Wednesday for KRNO, KMEV, and KCXP. -Salas/Edan && .REV Watches/Warnings/Advisories... NV...Flood Watch until 9 PM PDT this evening NVZ001>003. CA...Flood Watch until 9 PM PDT this evening CAZ071>073. &&
In the hours before
Local storm report, Aug 26, 1:40 PM PDT, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
140 PM PDT Tue Aug 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM Debris Flow Markleeville 38.69N 119.78W
08/26/2025 Alpine CA Dept of Highways
CHP reported 2 large rocks in northbound
lane on Highway 89 near Markleeville.
&&
ELLocal storm report, Aug 26, 1:50 PM PDT, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
150 PM PDT Tue Aug 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM Debris Flow 4 SE Markleeville 38.66N 119.73W
08/26/2025 Alpine CA Law Enforcement
CHP reporting mud, dirt, rocks at SR 4 and
SR 89 junction south of Markleeville.
&&
ELLocal storm report, Aug 26, 2:36 PM PDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
236 PM PDT Tue Aug 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Debris Flow 8 WNW Frenchman Lake 39.95N 120.35W
08/26/2025 Plumas CA Park/Forest Srvc
Plumas Dispatch reported marble size hail
and heavy rain at the Corral wildfire.
&&
ELLocal storm report, Aug 26, 3:06 PM PDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
306 PM PDT Tue Aug 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM Flash Flood 2 WSW Sparks 39.53N 119.77W
08/26/2025 Washoe NV Public
Minor debris in roadway on S Rock BLBD both
directions near Hymer Ave. Flooding
reported.
&&
ELLocal storm report, Aug 26, 3:27 PM PDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
327 PM PDT Tue Aug 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Debris Flow 7 SSE Walker 38.42N 119.45W
08/26/2025 Mono CA Law Enforcement
Mudslide at Chris Flat big rig stuck
southbound on Highway 395 due to mudslide.
&&
ELSpecial weather statement, Aug 26, 3:31 PM PDT, 39 minutes before
Special Weather Statement
National Weather Service Reno NV
331 PM PDT Tue Aug 26 2025
NVZ003-004-262315-
Western Nevada Basin and Range including Pyramid Lake NV-
Greater Reno-Carson City-Minden Area NV-
331 PM PDT Tue Aug 26 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WASHOE COUNTY THROUGH
415 PM PDT...
At 331 PM PDT, Doppler radar was tracking a strong thunderstorm over
Pyramid Lake, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pyramid Lake and The Needle Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Pyramid Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4006 11972 4022 11966 4015 11939 3982 11942
TIME...MOT...LOC 2231Z 298DEG 11KT 4006 11957
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TFThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:03 PM PDT | Special Weather Statement | REV | Churchill | 42 min |
| Aug 25, 6:21 PM PDT | Special Weather Statement | REV | Washoe | 39 min |
| Aug 26, 1:48 AM PDT | Flood Watch | REV | Douglas, Lyon, Mineral, Storey, Washoe | 19 hr |
| Aug 26, 2:30 PM PDT | Flash Flood Warning | REV | Washoe | 3 hr |
| Aug 26, 2:41 PM PDT | Areal Flood Advisory | REV | Storey, Washoe | 2 hr |
| Aug 26, 3:08 PM PDT | Flash Flood Warning | REV | Storey, Washoe | 112 min |
| Aug 26, 3:14 PM PDT | Areal Flood Advisory | REV | Storey, Washoe | 110 min |
| Aug 26, 3:28 PM PDT | Flash Flood Warning | REV | Lyon, Storey | 3 hr |
| Aug 26, 3:31 PM PDT | Special Weather Statement | REV | 44 min | |
| Aug 26, 3:59 PM PDT | Areal Flood Advisory | REV | Lyon, Storey | 3 hr |
| Aug 26, 4:50 PM PDT | Special Weather Statement | REV | 40 min |
Nearby
Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.